Cymbalta takers...Does it make you get fat?

Discussion in 'Fibromyalgia Main Forum' started by june-bug, Nov 23, 2005.

  1. june-bug

    june-bug New Member

    Im in need of a better nerve pain med. than Neurontimn which Im taking now and also of an antidepressant. Ive heard of cymbalta but dont want anything that will make me gain weight. Let me know if your taking it and if you have put on pounds or stayed the same.
    thank you, June-Bug
  2. suzetal

    suzetal New Member

    I take cymbalta and another seven different meds.

    I went from 110 lbs to 162 and still climbing I'm sure.

    But my doctor who is also a women told me .You want to feel better or do you want thin.

    I chose feel better .
    Sue
  3. 69mach1

    69mach1 New Member

    but not on it anymore...

    but some people lose weight, wished i was one of them.

    trial by error


    jodie
  4. dunnlb

    dunnlb New Member

    Normally for the first couple of weeks, you will actually lose a little weight.

    Elavil (amitriptylline) usually causes weight gain.
  5. nanna4550

    nanna4550 New Member

    It has been only 2 months now though. It works pretty well for the pain, I'm still pretty sleepy (cloudy in the head), still have insomnia without meds, and have had a bit it anxiety when I've had any caffeine at all. I'm going to try reducing the dose from 60 mg to 30. I have a dr apt tomorrow.
    Trying new meds is a pain, I just want to find someting that works well and makes me feel good and doesn't cause weight gain- is that too much to ask??? I don't think so.
    Just a warning, the drug information says that you should be weaned off of Cymbalta slowly and under a doctors supervision. I weaned off of Effexor, and it was awful.
    Effexor didn't work much for the pain for me.
    Best of wishes, nanna
  6. dononagin

    dononagin New Member

    I'm taking 120 mg. a day.. for a little over two months. I gained a few pounds but hmmmmmm... could be because I haven't been watching my diet as carefully as I should. Some people lose weight on it.. I'm not one of them..

    The things I love about Cymbalta..
    I'm not as foggy and forgetful
    It has helped my IBS
    My hip pain is less

    The things I don't love
    The pain relief is not what I hoped for
    I get new headaches.

    Some people do great on this and some don't. It's worth a try.. Don't stop taking it without a doctor's guidance if you start.. Good luck!
    Dona
  7. Sandyz

    Sandyz New Member

    I`ve been on it for a year and I haven`t gained any weight. I only take 40 mg though so maybe that makes a difference. I can`t take more then that because if I do it makes me anxious and I have insomnia.

    Sandy
  8. Kat_in_Texas

    Kat_in_Texas New Member

    I've been taking it for almost 11 months. Since that time I have gained over 30 pounds. I never thought about Cymbalta being the culprit until I started reading about others gaining weight on it. I'm sure that it's at least partly to blame.

    I had a lot of pain relief with Cymbalta at first but the past 3-4 months have been awful, so just last week I asked my doctor about it. I told him I needed more pain relief and LESS weight gain! So what did he do ... he put me on Elavil IN ADDITION TO the Cymbalta. It's like he never even heard my complaints!!! I hate the guy but I just don't know how to go about finding a new doctor that understands. I've "doctor-hopped" so many times that I'm too worn out to think about trying someone new and having to tell this story all over again. So like an idiot I just keep putting up with this doc and doing what he says.

    I've heard so much about weight gain with Elavil and it really scares me. I already have almost NO clothes that fit and I have no energy to go shopping for some! I work full-time, 8-5 M-F, and I'm "supposed" to dress professionally. Right now I'm alternating between the same two pair of black pants and 3-4 shirts/sweaters. I know I need to get off my butt and find something to wear but the thought of it just does me in. It's all I can do to get to work and get home everyday.

    If I gain more weight with this Elavil I don't know what I'll do ... I weighed 185 in the doctor's office last week, eek! I have struggled with my weight all my adult life and had finally gotten down to 152 right before the FM was diagnosed last December, and was so thrilled to be just 10-12 pounds from my goal of 140. It was hard, hard work to lose the weight, and now look at me. Blecckkk. I hate looking in the mirror.

    Sorry I got off on a tangent there ... can you tell I'm disgusted with myself today??!??

    Good luck on the Cymbalta. It really did help my pain at first, and it's been a Godsend for many members here.

    Kat
  9. june-bug

    june-bug New Member

    In addition to the fibro I also have depression. One MAJOR area of my depression/anxiety is my weight. Im not what most would call overweight maybe just chubby. Before the fibro started I was 125 hoping to be 115 and now due to meds I am 145 and cant lose any weight. I have that problem that when I look in the mirror I see a huge person like its a funhouse mirror. I think its called body dysmorphic disorder. Anyway, id probably be anorexic if I could go for more than 2 hours without getting sick if I dont eat(I just found something good thats come out of this HA Ha) So gaining more weight would cause way tooooo major of depression. Thanks for all of the answers. June-Bug